Arkansas, 2007

Hail in Arkansas, May 15, 2007

May 15, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe weather event occurred in Crawford County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe weather event occurred in Crawford County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 15, 9:34 AM CST, 56 minutes earlier.

Area forecast discussion, May 15, 9:34 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1034 AM CDT TUE MAY 15 2007

.UPDATE...
ALREADY SENT UPDATE TO TWEAK POPS FOR THE REMAINDER OF THE MORNING
HOURS INTO THIS AFTERNOON. ELEVATED SHOWERS/THUNDERSTORMS CONTINUE
TO DEVELOP ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE
COLD FRONT IS LOCATED JUST NORTHWEST OF CWA...CURRENTLY MOVING
THROUGH NORTH CENTRAL OKLAHOMA. A FEW OF THE ELEVATED STORMS COULD
BE STRONG THIS MORNING...BUT THE PRIMARY CHANCE FOR SEVERE WEATHER
SHOULD BE LATER THIS AFTERNOON ACROSS NORTHWEST ARKANSAS AS COLD
FRONT MOVES INTO AFOREMENTIONED AREA. SEVERE POTENTIAL WILL LIKELY
DEPEND ON HOW WIDESPREAD ELEVATED CONVECTION BECOMES AND HOW MUCH
SURFACE BASED INSTABILITY CAN BE MAINTAINED/REALIZED WITH MAIN
FRONTAL BOUNDARY. REGARDLESS...WIND FIELDS ALOFT WILL BE MARGINAL
...KEEPING OVERALL SEVERE WEATHER CHANCES MORE LIMITED THAN
OTHERWISE EXPECTED WITH A FROPA IN MID MAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....23
Hazardous weather outlook, May 15, 4:08 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT TUE MAY 15 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT TUE MAY 15 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
A COLD FRONT WILL PUSH THROUGH THE AREA TODAY...ADVANCING TO NEAR
INTERSTATE 44 BY NOON AND INTO FAR SOUTHEASTERN OKLAHOMA BY THIS
EVENING. SHOWERS AND THUNDERSTORMS ONGOING NORTH OF THE FRONT IN
CENTRAL KANSAS WILL CONTINUE TO DEVELOP SOUTH AND WILL AFFECT
PARTS OF NORTHEAST OKLAHOMA DURING THE MID TO LATE MORNING HOURS
BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SUFFICIENT DAYTIME
HEATING SOUTH OF THE FRONT THIS AFTERNOON WILL RESULT IN MODERATE
INSTABILITY...HOWEVER THE LACK OF DEEP LAYER SHEAR WILL LIMIT ANY
SEVERE WEATHER TO BRIEF PULSE EVENTS...MAINLY ACROSS WEST CENTRAL
AND NORTHWEST ARKANSAS WHERE UPPER LEVEL FLOW WILL BE SLIGHTLY
STRONGER. SHOWERS AND THUNDERSTORMS WILL DECREASE THIS EVENING AS
THE FRONT CONTINUES TO MOVE SOUTH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION INTO EARLY
NEXT WEEK...PROVIDING AN EXTENDED PERIOD OF TRANQUIL WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 15, 10:05 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1105 AM CDT TUE MAY 15 2007

ARZ019-151645-
CRAWFORD AR-
1105 AM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHERN CRAWFORD

AT 1105 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CHESTER TO 12 MILES SOUTHWEST OF MOUNTAINBURG...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...BIDVILLE...MOUNTAINBURG...CHESTER...LOCKE AND
MOUNT GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3575 9426 3552 9438 3559 9408 3576 9391

The radar

The Western Arkansas radar (KSRX), 39 km away, was scanning. The volume nearest the first event began at 16:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crawford

When
May 15, 10:30 AM CST
Where
Crawford County, 2 mi SW of Mountainburg
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.610, -94.195

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31542.